Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$Qqpi$ groups and quasi-equivalence


Authors: H. P. Goeters and W. J. Wickless
Journal: Proc. Amer. Math. Soc. 126 (1998), 3145-3150
MSC (1991): Primary 20K15
MathSciNet review: 1485477
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A torsion-free abelian group $G$ is $qpi$ if every map from a pure subgroup $K$ of $G$ into $G$ lifts to an endomorphism of $G.$ The class of $qpi$ groups has been extensively studied, resulting in a number of nice characterizations. We obtain some characterizations for the class of homogeneous $Qqpi$ groups, those homogeneous groups $G$ such that, for $K$ pure in $G,$ every $\theta :K\rightarrow G$ has a lifting to a quasi-endomorphism of $G.$ An irreducible group is $Qqpi$ if and only if every pure subgroup of each of its strongly indecomposable quasi-summands is strongly indecomposable. A $Qqpi$ group $G$ is $qpi$ if and only if every endomorphism of $G$ is an integral multiple of an automorphism. A group $G$ has minimal test for quasi-equivalence ($mtqe)$ if whenever $K$ and $L$ are quasi-isomorphic pure subgroups of $G$ then $K$ and $L$ are equivalent via a quasi-automorphism of $G.$ For homogeneous groups, we show that in almost all cases the $Qqpi$ and $mtqe$ properties coincide.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20K15

Retrieve articles in all journals with MSC (1991): 20K15


Additional Information

H. P. Goeters
Affiliation: Department of Mathematics, Auburn University, Auburn, Alabama 36849
Email: goetehp@mail.auburn.edu

W. J. Wickless
Affiliation: Department of Mathematics, University of Connecticut, Storrs, Connecticut 06269
Email: wjwick@uconnvm.uconn.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04734-0
PII: S 0002-9939(98)04734-0
Received by editor(s): March 21, 1997
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society